Fibromyalgia Action UK
38,661 members50,920 posts

Moon-face ?

Hi, everyone I'm new to this group but am on others due to various illnesses! I have to take Prednisolone for a Temporal Arteritis flare that I had in April. I have gone from 60mg to a long term 20mg now. I know there are "several" side effects from pred Moon-face being one of them ! My face and eyes have been swollen for some weeks now, and to be honest I hate looking at myself. I also have this awful pressure sensation in the corner of my right eye. Whenever I cough or sneeze it feels as if my eye is going to pop out !!!!

Has anyone else experienced this, as its really beginning to bug me !

Should I go see G.P?

Any and all in-put most welcome x

10 Replies
oldestnewest

Sounds horrid, suggest you speak to doctor or friendly chemist are sometimes useful sources of information

2 likes
Reply

Hello

Steroids can have some really nasty side effects. Personally I cannot tolerate Prednisolone at all.

Yes is the answer to your question. If you are going to be having to take this drug long term I would definitely go and see your GP.

Apart from all the horrible physical side effects you are having, it is obviously affecting your self confidence too.

Don't stop taking them but make an appointment to see your GP and see if he/she can try you on an alternative treatment.

Good luck

Hugs

Lu xx

2 likes
Reply

Hello Lu, thank you so much for replying. Unfortunately I can't just come off the prednisolone as it is the only thing they use for Temporal Arteritis and my rheumatologist told me that it will be 18 months to two years before I can stop taking it...... such fun !! But, yes I think I need to see my G.P. really fed up with all my ills and ails.

Thanks again

Lin x

1 like
Reply

Hi Lin

I'm sorry it wasn't a more helpful reply! Do see your GP anyway as all side effects should be reported.

Let us know how you get on.

Hugs Lu xx

2 likes
Reply

Definitely talk to your doctor!

2 likes
Reply

Sorry to read your post it sounds as though you are going through the mill at the moment. My two friends had to take permanent steroids because of different conditions. In both cases they had the moon face but in one it was more pronounced that the other. In both cases after a few weeks it seemed less pronounced I don't know whether we all got used to it or whether the body got used to the steroids and settled down a bit.

That sensation you are having around your eye sounds awful. I would just have a word with your GP as it could be something else entirely that just happened to coincide with you taking the steroids and we can all assume it is the latest drug rather than something different and it is a shame to leave it is perhaps something could be done.

Please let us know how you are doing.x

2 likes
Reply

Hi was original put on this drug it helps ,with symptoms but seems to always come with side effects if you take it for some time ,I have refused it since coming off it 4 years ago ,go have chat to your GP ,tell him or her how it makes you feel there are plenty of other drugs they just always seem to start with that one and go on from there good luck.

Shadow.

1 like
Reply

I am so genuinely sorry to read that and I am taking 10mg of Pred daily for long term asthma and COPD, and I have had a similar side effect in my eyes. When I get up in the morning they tend to sting quite badly, and I have to bathe them before I can see properly. They way it feels to me is akin to cataracts, I have discussed this with my Medical Specialist who said to keep an eye on the situation (no pun intended). I also get feet swellings as another side effect.

I want to genuinely and sincerely wish you all the best of luck.

All my hopes and dreams for you

Ken

Reply

i've had similar problem whenever the g.p,.. changes around the dosage on my hydrocortisone. if i go in with a "moon-face" he lowers the dose. not sure if that is just me or ? worth talking with your g.p. regarding this.

1 like
Reply

Thanks Nadine, but unfortunately my rheumatologist has told GP they cant mess around with my dosage.

Reply

You may also like...